MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.(b)(4).The event is currently under investigation.
 
Event or Problem Description
Sideport vents leaked during the procedure.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of complaint history, dimensional verification, functional testing, device record history, manufacturing instructions, documentation, quality control and a visual inspection of the returned device was conducted during the investigation.One connecting tube was returned to assist in the investigation.The device was liquid leak tested in order to attempt to recreate the failure.It was found that the connecting tube leaked just distal of the cap if sufficient pressure was applied to the device.The nature of the leak was slow allowing for a water bubble to form distal of the cap.The connecting tube was disassembled and the flare was visually inspected.The visual examination reported the flare appeared uneven/slanted.Additionally, there appeared to be a nick in the material and the flare appeared frayed at the ends.There was "hole-like" damage just distal of the flare; however, the damage was not all the way through the material.Based on the evaluation of the returned complaint device, the root cause was determined to be related to manufacturing - operator related.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the risk assessment (ra) no further action is required.
 
Event or Problem Description
Sideport vents leaked during a carotis intervention procedure.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5497335
Report Number1820334-2016-00140
Device Sequence Number1134941
Product Code DYB
UDI-Device Identifier00827002132641
UDI-Public(01)00827002132641(17)181118(10)6390012
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-HC
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/15/2016
Device Age3 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/14/2016
Supplement Report FDA Received Date06/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;